Texas, 2013Winter Weather in Texas, December 7, 2013
December 7, 2013 · NWS CRP · 1 event in 1 county or zone
An arctic air mass moved into South Texas early December 7th. Temperatures fell below freezing during the evening hours across northern portions of the Brush Country to the Victoria Crossroads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An arctic air mass moved into South Texas early December 7th. Temperatures fell below freezing during the evening hours across northern portions of the Brush Country to the Victoria Crossroads. Light drizzle changed to light freezing drizzle over these areas. The freezing drizzle created ice accumulations on elevated roads and bridges leading to multiple vehicle accidents on roads from Three Rivers to Beeville to Victoria.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 7, 7:53 PM CST, 7 minutes earlier.
Area forecast discussion, Dec 7, 7:53 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
753 PM CST SAT DEC 7 2013
.DISCUSSION...HAVE MADE SOME UPDATES TO INCLUDE FREEZING DRIZZLE
AND SLEET ACROSS THE NRN CWA FROM LIVE OAK COUNTY TO VICTORIA
COUNTY. TEMPS HAVE BEEN HOVERING AROUND THE FREEZING MARK IN
SEVERAL LOCATIONS AND HAVE SOME LIGHT PATCHY DRIZZLE/FREEZING
DRIZZLE/SLEET AS A RESULT. HAVE HAD SOME REPORTS BY LAW
ENFORCEMENT AND SPOTTERS OF CARS WITH ICE ON THEM AND A COUPLE OF
ACCIDENTS JUST NORTH OF THE CWA DUE TO ICE ON BRIDGES. THEREFORE
HAVE GONE WITH A WINTER WEATHER ADVISORY DUE TO THE POTENTIAL FOR
ICING ON BRIDGES AND OVERPASSES TONIGHT FOR AREAS GENERALLY NORTH
OF A LINE FROM GEORGE WEST TO BEEVILLE TO GOLIAD TO VICTORIA. HAVE
ALSO GONE WITH A FREEZE WARNING FROM LA SALLE COUNTY TO VICTORIA
COUNTY FOR SEVERAL LOCATIONS THAT ARE EXPECTED TO REMAIN STEADY AROUND
31-32 DEGREES FOR SEVERAL HOURS. THE CRP 00Z SOUNDING SHOWS THE
LOW LEVEL MOIST LAYER STILL BELOW FREEZING FOR A DEPTH UP TO
2400FT. THE FCST SOUNDINGS HAD PROGD THE TEMPS IN THIS LAYER TO BE
AT OR ABV FREEZING BY 00Z. THE TREND IS FOR THE TEMPS TO INCREASE
OVERNIGHT AND AM EXPECTING THAT BY 12Z SUNDAY MORNING...THIS LAYER
SHOULD BE ABOVE FREEZING FOR MOST AREAS. THEREFORE HAVE THE WSW
AND NPW EXPIRING BY 12Z.
IN ADDITION...HAVE CANCELLED THE SMALL CRAFT ADVISORY FOR THE
OFFSHORE WATERS.
&&
.PREV DISCUSSION... /ISSUED 605 PM CST SAT DEC 7 2013/
DISCUSSION...UPDATED FOR 00Z AVIATION.
AVIATION...LOW CLOUDS PERSIST AT THE ALI/CRP/VCT/LRD TERMINALS AT
THIS TIME. ANTICIPATE MOSTLY MVFR CEILINGS TO CONTINUE TONIGHT
HOWEVER LOW END VFR CONDITIONS MAY DEVELOP BY 06Z. WILL HAVE TO
MONITOR POSSIBILITY OF DRIZZLE OR PERHAPS FREEZING DRIZZLE MAINLY
AT THE VCT TAF SITE AS TEMPERATURES FALL LATER TONIGHT. CONFIDENCE
IS TOO LOW TO MENTION IN THE TAFS ATTM. WINDS GENERALLY WILL BE
OUT OF THE NORTH THROUGH THE PERIOD. LOW CLOUDS WILL HANG TOUGH ON
SUNDAY AT ALI/VCT/CRP WITH CONTINUED MVFR CEILINGS...WITH LOW END
VFR AT LRD.
PREV DISCUSSION... /ISSUED 259 PM CST SAT DEC 7 2013/
SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ISENTROPIC UPGLIDE
AND A LITTLE BIT OF DRY AIR IN THE LOWEST 100MB HAS LED TO SOME
WET BULBING ACROSS THE REGION TODAY...RESULTING IN TEMPS BARELY
WARMING INTO THE MID 30S. TEMPS SHOULD NOT BUDGE MUCH ACROSS THE
COASTAL PLAINS/BEND/VICTORIA AREA TONIGHT DUE TO CLOUD COVER
ACTING AS A BLANKET. FARTHER WEST ACROSS THE BRUSH COUNTRY...SOME
THINNING OF THE LOW LEVEL CLOUD DECK AND CALMING WIND SHOULD
RESULT IN ENOUGH RADIATIONAL COOLING FOR TEMPS TO FLIRT WITH THE
FREEZING MARK. ANY FREEZING TEMPS SHOULD BE BRIEF IN NATURE AND
WILL FOREGO FREEZE WARNING WITH A SPECIAL WEATHER STATEMENT.
WARMER CONDITIONS ARE EXPECTED SUNDAY WITH MAX TEMPS AREAWIDE
WARMING INTO THE 40S AS DRIER AIRMASS ALLOWS FOR GREATER AMOUNTS
OF SUNSHINE. MIN TEMPS SUNDAY NIGHT WILL ALSO BE WARMER THAN
PREVIOUS NIGHTS AS SURFACE WINDS BECOME MORE EASTERLY THAN
NORTHERLY. PATCHY LIGHT DRIZZLE WILL BE POSSIBLE TONIGHT THROUGH
MIDDAY SUNDAY /UNTIL H5 DISTURBANCE CURRENTLY APPROACHING THE AREA
KICKS EAST/ BUT COVERAGE WILL BE LIMITED TO EASTERN ZONES.
LONG TERM (MONDAY THROUGH SATURDAY)...OVERALL ANOTHER CHILLY WEEK
AHEAD WITH MOSTLY CLOUDY SKIES...NORTH WINDS AND TEMPERATURES
CONTINUING TO RUN 20-25 DEGREES BELOW NORMAL FOR THIS TIME OF
YEAR...WITH ONLY GRADUAL WARM UP TOWARD THE END OF THE WEEK. THERE
WILL BE A FEW PERIODS THROUGHOUT THE WEEK WITH SOME LIGHT RAIN. NOW
FOR THE DETAILS...THE PERIOD BEGINS ON MONDAY WITH A REINFORCING
SURGE OF HIGH PRESSURE SETTLING IN DURING THE AFTERNOON.
TEMPERATURES COULD WARM THE MID-UPR 50S BEFORE THE FRONT ARRIVES AND
DROPS VALUES BACK DOWN INTO THE 40S. GUSTY NORTH WINDS WILL RESULT
IN SCA CONDITIONS OVER THE GULF WATERS...AND N-NE WINDS WILL REMAIN
MOD-STRONG OVER THE NW GULF THROUGH THE END OF THE WEEK. WEAK
ISENTROPIC UPGLIDE WILL RESULT IN A CHANCE OF LIGHT RAIN BEHIND THE
FRONT ON MONDAY AFTERNOON...DIMINISHING OVERNIGHT. UPGLIDE LOOKS TOO
WEAK TO GENERATE PRECIP ON TUE...WITH THE EXCEPTION OF THE OFFSHORE
WATERS NEARER TO THE ACTUAL FRONTAL BOUNDARY. WILL MAINTAIN DRY
CONDITIONS ON WED-WED NGT. BUT BRING BACK CHC POPS THU-THU NGT AS
THE ATMOSPHERIC PROFILE MOISTENS TO NEAR SATURATION THROUGH A DEEP
LAYER AND WEAK S/W ENERGY MOVES OVHD. LIGHT PCPN WILL BE CONFINED TO
THE EASTERN COASTAL BEND FRI-SAT AS MAIN S/W PASSES OVHD. HOWEVER
THERE ARE SOME TIMING DIFFERENCES BETWEEN GFS/ECMWF WITH THE ECMWF A
BIT FASTER ENDING PCPN FRI AFTN. ANOTHER COOL SURGE OF HIGH PRESSURE
WILL SETTLE IN NEXT WEEKEND BEHIND THIS S/W WITH CLEARING SKIES. MOS
APPEARS TOO WARM FOR TEMPS BEHIND THIS FRONT AND THUS WILL LOWER
TEMPS FOR SAT NIGHT (DAY 8 GRID).
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 36 50 47 57 40 / 10 10 10 30 30
VICTORIA 31 49 44 52 36 / 20 10 10 30 30
LAREDO 33 54 44 57 41 / 10 10 10 10 10
ALICE 35 51 45 55 38 / 10 10 10 20 30
ROCKPORT 36 50 45 55 40 / 10 10 10 30 30
COTULLA 31 53 41 54 37 / 10 10 10 10 10
KINGSVILLE 35 51 45 59 39 / 10 10 10 30 30
NAVY CORPUS 36 51 48 56 43 / 10 10 10 30 30
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING ZONES:
BEE...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN...VICTORIA.
WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: BEE...GOLIAD...LIVE OAK...VICTORIA.
GM...NONE.
&&
TE/81...SHORT TERMHazardous weather outlook, Dec 7, 7:34 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
734 PM CST SAT DEC 7 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-090145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
734 PM CST SAT DEC 7 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TONIGHT
A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE AND SLEET IS IN
EFFECT UNTIL 6 AM CST SUNDAY FOR AREAS NORTH OF A LINE FROM
GEORGE WEST TO BEEVILLE TO GOLIAD TO VICTORIA.
FREEZE WARNING IN EFFECT UNTIL 6 AM CST SUNDAY FOR AREAS
NORTH OF A LINE FROM ENCINAL TO GEORGE WEST TO BEEVILLE TO GOLIAD
TO VICTORIA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FREEZING TEMPERATURES ARE POSSIBLE EARLY SUNDAY MORNING NEAR AND
NORTH OF A LINE FROM LAREDO TO MATHIS TO GOLIAD TO VICTORIA.
FREEZING TEMPERATURES WILL AGAIN BE POSSIBLE TUESDAY NIGHT NEAR AND
NORTH OF AN ENCINAL TO FREER TO ALICE TO SINTON TO BLOOMINGTON
LINE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TE
In the hours before
Special weather statement, Dec 7, 2:55 PM CST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
255 PM CST SAT DEC 7 2013
TXZ229-239-080800-
LA SALLE-WEBB-
INCLUDING THE CITIES OF...COTULLA...LAREDO
255 PM CST SAT DEC 7 2013
...BRIEF FREEZING TEMPERATURES POSSIBLE ACROSS THE WESTERN BRUSH
COUNTRY TONIGHT AND EARLY SUNDAY MORNING...
A COLD AIRMASS IN PLACE ACROSS SOUTH TEXAS TONIGHT MAY LEAD TO
BRIEF FREEZING TEMPERATURES ACROSS THE WESTERN BRUSH
COUNTRY...PRIMARILY ACROSS OPEN RANCHLAND AND OTHER RURAL
LOCATIONS. THE AMOUNT OF TIME ANY LOCATION IS BELOW FREEZING IS
EXPECTED TO BE LESS THAN TWO HOURS.
RESIDENTS SHOULD TAKE PRECAUTIONS FOR PETS AND TEMPERATURE
SENSITIVE PLANTS.
HART
Special weather statement, Dec 7, 6:14 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CST SAT DEC 7 2013
TXZ229>234-239-240-081200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...LAREDO...FREER...BENAVIDES...SAN DIEGO
614 PM CST SAT DEC 7 2013
...BRIEF FREEZING TEMPERATURES POSSIBLE ACROSS THE COASTAL PLAINS
TO THE RIO GRANDE PLAINS TONIGHT AND EARLY SUNDAY MORNING...
A COLD AIRMASS IN PLACE ACROSS SOUTH TEXAS TONIGHT MAY LEAD TO
TEMPERATURES AROUND 32 DEGREES AT TIMES ACROSS THE INLAND COASTAL
PLAINS TO THE RIO GRANDE PLAINS...PRIMARILY ACROSS OPEN RANCH LAND AND
OTHER RURAL LOCATIONS. IN ADDITION...PATCHY LIGHT DRIZZLE ACROSS
PORTIONS OF THE COASTAL PLAINS MAY BRIEFLY FREEZE ON BRIDGES AND
OVERPASSES. HOWEVER...ICE ACCUMULATIONS ARE EXPECTED TO BE ZERO TO
TRACE AMOUNTS IN A FEW LOCATIONS.
THE AMOUNT OF TIME ANY LOCATION IS BELOW FREEZING IS EXPECTED TO
BE LESS THAN TWO HOURS AS TEMPERATURES FLUCTUATE OVERNIGHT.
RESIDENTS SHOULD TAKE PRECAUTIONS FOR PETS AND TEMPERATURE
SENSITIVE PLANTS. MOTORISTS SHOULD DRIVE WITH CAUTION ON BRIDGES
AND OVERPASSES.
TE
Winter Weather, Bee
- When
- December 7, 8:00 PM CST to 11:55 PM CST
- Where
- Bee forecast zone
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 28.417, -97.741 (the zone’s center; the record gives no point)
Freezing drizzle created ice on bridges and elevated roads around the city of Beeville. U. S. Highway 181 Bypass was closed due to ice and multiple vehicle accidents. No injuries were reported.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Ice Storm and Winter Weather in Tennessee, December 7 to 8, 20131 death · $145,000 · 12 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 20131 death · 6 events
- Heavy Snow in Idaho, December 7, 20131 death · 2 events
- Winter Weather in Arkansas, December 7 to 8, 201335 events
- Extreme Cold in Oregon, December 7 to 8, 201322 events
- Winter Storm and Heavy Snow in Colorado, December 7 to 8, 201320 events
- Winter Storm and Winter Weather in Tennessee, December 7 to 8, 201317 events
- Heavy Snow and Winter Weather in Nebraska, December 7 to 8, 201314 events
- Winter Storm in Utah, December 7 to 9, 201311 events
- Winter Weather in Mississippi, December 7 to 8, 20139 events
- Extreme Cold in Minnesota, December 7, 20138 events
- Winter Weather in Texas, December 7, 20138 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484254.